Phys Clinical Cases · dermatological
Drug Eruptions AND Severe Cutaneous Adverse Reactions — DCE Clinical Case
DCE long-case and short-case station for Drug Eruptions AND Severe Cutaneous Adverse Reactions.
On this page
Study tools
Target exams
Drug Eruptions AND Severe Cutaneous Adverse Reactions — Clinical Case
DCE Long Case
Patient brief
Patient: A middle-aged or older adult with multimorbidity and a presentation centred on Drug Eruptions AND Severe Cutaneous Adverse Reactions. [1]
Presenting complaint: Subacute or acute symptoms referable to Drug Eruptions AND Severe Cutaneous Adverse Reactions, with enough detail to force prioritisation. [1] [2]
Past history: Common cardiometabolic and organ comorbidities that interact with the plan. [2]
Medications: A polypharmacy list that includes at least one interaction or dosing issue. [2]
Examination: Key positives and critical negatives for dangerous differentials. [1]
Investigations: A small set of results that change management. [1] [2]
Tasks
- Present a prioritised problem list. [1]
- Defend investigations and immediate therapy. [1] [2]
- Provide safety-net and follow-up advice. [2]
Model discussion points
- Working diagnosis and acuity. [1]
- Differentials and discriminators. [2]
- Treatment sequence and monitoring. [1] [2] [3]
- Multimorbidity and communication. [2]
References3ShowHide
- [1]Lerch M, Mainetti C, Terziroli Beretta-Piccoli B, et al. Current Perspectives on Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis. Clin Rev Allergy Immunol, 2018.PMID 29188475
- [2]Bastuji-Garin S, Fouchard N, Bertocchi M, et al. SCORTEN: a severity-of-illness score for toxic epidermal necrolysis. J Invest Dermatol, 2000.PMID 10951229
- [3]Seminario-Vidal L, Kroshinsky D, Malachowski SJ, et al. Society of Dermatology Hospitalists supportive care guidelines for the management of Stevens-Johnson syndrome and toxic epidermal necrolysis. J Am Acad Dermatol, 2020.PMID 32151629